Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 110, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 30, 2008, 4:25 AM CDT for 4 counties in Iowa. It was in force for 50 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2008, 4:25 AM CDT (09:25 UTC)
- Expired
- May 30, 2008, 5:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Clarke County, IA, Lucas County, IA, Marion County, IA, Warren County, IA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 4:45 AM CDT | TSTM WND DMG | 2 W Lucas, IA | WINDOWS BLOWN OUT OF HOUSE. |
| May 30, 4:51 AM CDT | TSTM WND DMG | 3 S Lacona, IA | LARGE TREE DOWN. OTHER DAMAGE ACROSS NORTHERN LUCAS COUNTY. |
| May 30, 4:51 AM CDT | TORNADO | 2 S Lacona, IA | EF1 TORNADO START POINT. |
| May 30, 4:51 AM CDT | TORNADO | 2 S Lacona, IA | EF1 TORNADO START POINT. |
| May 30, 4:55 AM CDT | TSTM WND DMG | Lacona, IA | 5700 BLOCK AND 170TH...BARN AND TREES DOWN...POSSIBLE TORNADO. |
| May 30, 4:56 AM CDT | TSTM WND GST 65 | Lacona, IA | |
| May 30, 5:00 AM CDT | TSTM WND DMG | 2 Sse Lacona, IA | GRAIN BIN DESTROYED AND POWER LINES DOWN. |
| May 30, 5:00 AM CDT | TSTM WND DMG | 2 W Lacona, IA | MAJOR BUILDING DAMAGE AND CARS ROLLED OVER. |
| May 30, 5:00 AM CDT | TSTM WND DMG | 4 N Williamson, IA | HOUSE DAMAGE AND POWER POLE DAMAGE. |
| May 30, 5:00 AM CDT | TSTM WND DMG | 5 Ese Lacona, IA | ROOF BLOWN OFF HOUSE. |
| May 30, 5:00 AM CDT | TORNADO | 4 S Melcher-Dallas, IA | EF1 TORNADO END POINT. |
| May 30, 5:00 AM CDT | TORNADO | 4 S Melcher-Dallas, IA | EF1 TORNADO END POINT. |
| May 30, 5:00 AM CDT | TORNADO | 9 N Chariton, IA | PUBLIC REPORTED TORNADO AT 23714 580TH...REPORTED VIA EMERGENCY MANAGER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 8:13 PM CDT | Tornado Watch | SPC | 8 hr |
| May 30, 1:19 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3876 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 6.4
- Supercell composite
- 26.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 300926
SVRDMX
IAC039-117-125-181-301015-
/O.NEW.KDMX.SV.W.0110.080530T0925Z-080530T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
425 AM CDT FRI MAY 30 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
NORTHERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
SOUTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 515 AM CDT.
* AT 423 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 80 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF NEW
VIRGINIA...OR 35 MILES SOUTH OF DES MOINES...AND MOVING EAST AT 50
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW VIRGINIA AND 8 MILES NORTH OF WOODBURN BY 430 AM CDT...
8 MILES NORTH OF LUCAS BY 440 AM CDT...
LACONA AND 8 MILES SOUTH OF MILO BY 445 AM CDT...
8 MILES NORTH OF WILLIAMSON BY 450 AM CDT...
MELCHER-DALLAS BY 455 AM CDT...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 42 AND 46.
GO TO A BASEMENT OR SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY.
EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. SEVERE
STRAIGHT LINE WINDS CAN SOUND LIKE A TORNADO...AND PRODUCE SIMILAR
DAMAGE.
TORNADOES CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
NOTICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
SOUTH CENTRAL IOWA.
LAT...LON 4138 9319 4105 9311 4096 9370 4117 9380
4122 9380
TIME...MOT...LOC 0925Z 254DEG 48KT 4109 9376
$$
KINNEY4 follow-up statements
000
WWUS53 KDMX 300935
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
435 AM CDT FRI MAY 30 2008
IAC039-117-125-181-301015-
/O.CON.KDMX.SV.W.0110.000000T0000Z-080530T1015Z/
LUCAS IA-CLARKE IA-MARION IA-WARREN IA-
435 AM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SOUTHERN WARREN...SOUTHWESTERN MARION...EASTERN CLARKE AND
NORTHERN LUCAS COUNTIES...
AT 432 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF NEW
VIRGINIA...OR 32 MILES SOUTH OF DES MOINES...MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTH OF LUCAS BY 440 AM CDT...
LACONA AND 8 MILES SOUTH OF MILO BY 450 AM CDT...
8 MILES NORTH OF WILLIAMSON BY 455 AM CDT...
MELCHER-DALLAS BY 500 AM CDT...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 42 AND 47.
FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
SOUTH CENTRAL IOWA.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4138 9319 4105 9311 4096 9370 4117 9380
4122 9380
TIME...MOT...LOC 0935Z 253DEG 44KT 4112 9362
$$
KINNEY000 WWUS53 KDMX 300949 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 449 AM CDT FRI MAY 30 2008 IAC039-300959- /O.CAN.KDMX.SV.W.0110.000000T0000Z-080530T1015Z/ CLARKE IA- 449 AM CDT FRI MAY 30 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLARKE COUNTY IS CANCELLED... AT 446 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY MORNING FOR SOUTHEASTERN IOWA. LAT...LON 4100 9347 4128 9357 4138 9319 4105 9311 TIME...MOT...LOC 0949Z 253DEG 44KT 4125 9341 4111 9336 $$ IAC117-125-181-301015- /O.CON.KDMX.SV.W.0110.000000T0000Z-080530T1015Z/ LUCAS IA-MARION IA-WARREN IA- 449 AM CDT FRI MAY 30 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR SOUTHEASTERN WARREN...SOUTHWESTERN MARION AND NORTHERN LUCAS COUNTIES... AT 446 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MILO TO LUCAS...OR ALONG A LINE EXTENDING FROM 25 MILES SOUTH OF DES MOINES TO 35 MILES SOUTH OF DES MOINES... MOVING EAST AT 51 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... WILLIAMSON BY 455 AM CDT... MELCHER-DALLAS BY 500 AM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4100 9347 4128 9357 4138 9319 4105 9311 TIME...MOT...LOC 0949Z 253DEG 44KT 4125 9341 4111 9336 $$ KINNEY
000 WWUS53 KDMX 300959 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 459 AM CDT FRI MAY 30 2008 IAC117-125-181-301015- /O.CON.KDMX.SV.W.0110.000000T0000Z-080530T1015Z/ LUCAS IA-MARION IA-WARREN IA- 459 AM CDT FRI MAY 30 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR SOUTHEASTERN WARREN...SOUTHWESTERN MARION AND NORTH CENTRAL LUCAS COUNTIES... AT 455 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED NEAR MELCHER-DALLAS...OR ALONG A LINE EXTENDING FROM 28 MILES SOUTHEAST OF DES MOINES TO 34 MILES SOUTHEAST OF DES MOINES...MOVING EAST AT 45 MPH. FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. THIS STORM PRODUCED WINDS UP TO 70 MPH IN LACONA AT 455 AM CDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY MORNING FOR SOUTHEASTERN IOWA. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4132 9341 4138 9319 4112 9313 4109 9331 TIME...MOT...LOC 0959Z 252DEG 39KT 4126 9324 4118 9321 $$ KINNEY
000 WWUS53 KDMX 301010 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 511 AM CDT FRI MAY 30 2008 IAC117-125-181-301021- /O.EXP.KDMX.SV.W.0110.000000T0000Z-080530T1015Z/ LUCAS IA-MARION IA-WARREN IA- 511 AM CDT FRI MAY 30 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN... SOUTHWESTERN MARION AND NORTH CENTRAL LUCAS COUNTIES WILL EXPIRE AT 515 AM CDT... AT 509 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY MORNING FOR SOUTHEASTERN IOWA. LAT...LON 4132 9341 4138 9319 4112 9313 4109 9331 TIME...MOT...LOC 1011Z 252DEG 39KT 4130 9307 4122 9305 $$ KINNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:38 AM CDT, 47 minutes earlier.
Area forecast discussion, May 30, 3:38 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 338 AM CDT FRI MAY 30 2008 .DISCUSSION... NOT A LOT OF TIME FOR ANALYSIS THIS MRNG WITH WDSPRD SVR WX AND FLOODING. FRONT CONT TO PUSH SOUTH AND PCPN SHOULD DIMINISH ACROSS THE CWA BY 15Z. WILL CONT FFA OVR PARTS OF THE AREA SOUTH OF A KDNS-KALO LINE THRU 12Z. POTENTIAL FOR RE-DVLPMT IS THERE FOR THE SERN PART OF THE CWA AND WILL CARRY SOME POPS FOR THAT AND MNTN SVR POT OVR THE FAR SE. NEXT PROB IS WITH THE SUN NGT INTO WED TIMEFRAME. PARAMETERS COMING TOGETHER FOR A DECENT SYS AND HAVE UPPED POPS FOR THE SUN NGT THRU TUE PD FOR NOW. STILL IN THE CHC CAT HOWEVER FOR NOW. THIS WILL NEED TO BE REVISITED TDA AND MAY NEED UPGRADING TO LKLY. && .AVIATION...30/06Z ONGOING CONVECTION WILL GRADUALLY WEAKEN DURING THE FIRST 6 HRS OR SO OF THE TAFS. NO RE-DVLPMT OVR THE NRN TAFS, BUT AFT A BRK IN THE ACTION WILL CARRY SOME MNTN OF CONVECTION FOR THE SERN HLF OF THE CWA. NOT CONFIDENT ENUG TO GO WITH A TEMP, BUT DID MNTN EITHER VCTY OR A CB REMARK. AFT 00Z, WX NIL. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ADAIR-ADAMS- AUDUBON-CASS-CLARKE-DALLAS-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA- MARION-MARSHALL-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR-UNION- WARREN. && MS MAY 08
Hazardous weather outlook, May 29, 4:13 PM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 413 PM CDT THU MAY 29 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-302115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- 413 PM CDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY ALONG AND NORTH OF INTERSTATE 80. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS ARE FORECAST TO MOVE INTO WESTERN PORTIONS OF THE AREA THIS EVENING THEN SPREAD EAST OVERNIGHT. SEVERE STORMS ARE LIKELY AND WILL BE CAPABLE OF PRODUCING HEAVY RAIN. WEST OF INTERSTATE 35...ALL MODES OF SEVERE WEATHER ARE POSSIBLE INCLUDING DAMAGING WINDS...LARGE HAIL AND TORNADOES. TO THE EAST OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. WIDESPREAD RAINFALL OF ONE TO TWO INCHES IS POSSIBLE ALONG WITH LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. PLEASE CHECK THE LATEST BULLETIN ON THE NATIONAL WEATHER SERVICE DES MOINES WEBSITE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. SOME STORMS WILL AGAIN BE SEVERE EAST OF I35 WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT AND MAY BE NEEDED AGAIN FRIDAY. IAZ070>075-081>086-092>097-302115- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 413 PM CDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTH OF INTERSTATE 80. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS ARE FORECAST TO MOVE INTO WESTERN PORTIONS OF THE AREA THIS EVENING THEN SPREAD EAST OVERNIGHT. SEVERE STORMS ARE LIKELY AND WILL BE CAPABLE OF PRODUCING HEAVY RAIN. WEST OF INTERSTATE 35...ALL MODES OF SEVERE WEATHER ARE POSSIBLE INCLUDING DAMAGING WINDS...LARGE HAIL AND TORNADOES. TO THE EAST OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. WIDESPREAD RAINFALL OF ONE TO TWO INCHES IS POSSIBLE ALONG WITH LOCALLY HIGHER AMOUNTS. HOWEVER...SINCE THE AREA RECEIVED LITTLE OR NO RAINFALL EARLIER THE THREAT OF FLASH FLOODING AT THIS TIME IS MINIMAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. SOME STORMS WILL AGAIN BE SEVERE EAST OF I35 WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON FRIDAY AND FRIDAY EVENING. FAB
In the hours before
Local storm report, May 30, 2:25 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
225 AM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 5 WNW ADEL 41.64N 94.11W
05/30/2008 DALLAS IA EMERGENCY MNGR
POSSIBLE TORNADO...TREE DOWN ON 270TH...ONE HALF MILE
WEST OF P58.
1252 AM TSTM WND DMG 4 NW ADEL 41.65N 94.09W
05/30/2008 DALLAS IA EMERGENCY MNGR
POSSIBLE TORNADO...NUMEROUS POWER POLES DOWN CLOSING THE
P58 THROUGH 260TH AND 270TH STREETS.
1253 AM TSTM WND DMG 5 WNW ADEL 41.64N 94.11W
05/30/2008 DALLAS IA EMERGENCY MNGR
POSSIBLE TORNADO...TREES SHED AND HAY RACK BLOWN DOWN.
POWER POLES MISSING.
1254 AM TSTM WND DMG 4 WNW ADEL 41.64N 94.09W
05/30/2008 DALLAS IA EMERGENCY MNGR
POSSIBLE TORNADOW...MORE POWER LINES AND POLES DOWN ON K
AVE.
&&
ALBRECHTLocal storm report, May 30, 2:27 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
227 AM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM TSTM WND DMG 4 WNW ADEL 41.64N 94.09W
05/30/2008 DALLAS IA EMERGENCY MNGR
POSSIBLE TORNADO...MORE POWER LINES AND POLES DOWN ON K
AVE.
&&
ALBRECHTLocal storm report, May 30, 2:32 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
232 AM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM FLASH FLOOD 5 N AMES 42.09N 93.62W
05/30/2008 STORY IA LAW ENFORCEMENT
WATER OVER ROAD AT INTERSECTION OF 180TH AND US HWY 69.
&&
ALBRECHTLocal storm report, May 30, 2:41 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
241 AM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM FLASH FLOOD 4 N CARROLL 42.13N 94.86W
05/30/2008 CARROLL IA LAW ENFORCEMENT
WATER OVER HIGHWAY 71 NORTH OF CARROLL.
1255 AM FLASH FLOOD 5 NNW JEFFERSON 42.09N 94.41W
05/30/2008 GREENE IA LAW ENFORCEMENT
TWO FEET OF WATER OVER HIGHWAY 4 NORTH OF FARLIN.
0223 AM FLASH FLOOD JEFFERSON 42.02N 94.38W
05/30/2008 GREENE IA LAW ENFORCEMENT
NUMEROUS LOCATIONS HAVE WATER ACROSS THE ROAD THROUGHOUT
THE COUNTY. LOCATIONS INCLUDE HIGHWAY 25 SOUTH OF
SCRANTON...OLD HIGHWAY 30 EAST AND WEST OF
JEFFERSON...HIGHWAY 4 NORTH OF JEFFERSON. CAR ALSO WENT
INTO THE DITCH AFTER LOOSING CONTROL DRIVING THROUGH
WATER.
&&
RDONAVONLocal storm report, May 30, 4:19 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
419 AM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 AM TSTM WND GST MURRAY 41.04N 93.95W
05/30/2008 M68 MPH CLARKE IA MESONET
SCHOOLNET SITE.
&&
MS MAY 08Local storm report, May 30, 4:23 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
423 AM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 AM TSTM WND GST MURRAY 41.04N 93.95W
05/30/2008 M74 MPH CLARKE IA MESONET
SCHOOLNET SITE
&&
MS MAY 08The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:16 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 44 min |
| May 29, 8:29 PM CDT | Tornado Warning | DMX | Crawford | 31 min |
| May 29, 8:43 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 32 min |
| May 29, 8:56 PM CDT | River Flood Warning | DMX | Dallas | 20 days |
| May 29, 8:56 PM CDT | River Flood Warning | DMX | Boone, Webster | 23 days |
| May 29, 8:56 PM CDT | Tornado Warning | DMX | Calhoun, Carroll | 34 min |
| May 29, 9:09 PM CDT | Tornado Warning | DMX | Carroll | 27 min |
| May 29, 9:23 PM CDT | Tornado Warning | DMX | Greene | 31 min |
| May 29, 9:24 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 51 min |
| May 29, 9:30 PM CDT | Tornado Warning | DMX | Webster | 30 min |
| May 29, 9:51 PM CDT | Tornado Warning | DMX | Wright | 27 min |
| May 29, 10:02 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin | 43 min |
| May 29, 10:06 PM CDT | River Flood Warning | DMX | Story | 41 hr |
| May 29, 10:06 PM CDT | River Flood Warning | DMX | Polk, Story | 66 hr |
| May 29, 10:06 PM CDT | River Flood Warning | DMX | Mahaska | 27 days |
| May 29, 10:24 PM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 39 min |
| May 29, 10:34 PM CDT | Flash Flood Warning | DMX | Crawford | 6 hr |
| May 29, 10:55 PM CDT | Tornado Warning | DMX | Dallas | 35 min |
| May 29, 11:07 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 53 min |
| May 29, 11:30 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 45 min |
| May 29, 11:36 PM CDT | Severe Thunderstorm Warning | DMX | Wright | 23 min |
| May 29, 11:48 PM CDT | Flash Flood Warning | DMX | Calhoun, Carroll, Greene, Sac | 6 hr |
| May 29, 11:50 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene | 40 min |
| May 29, 11:56 PM CDT | Tornado Warning | DMX | Audubon, Guthrie | 34 min |
| May 30, 12:19 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie | 29 min |
| May 30, 12:23 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story | 37 min |
| May 30, 12:27 AM CDT | Flash Flood Warning | DMX | Boone, Calhoun, Greene, Hamilton, Hardin, Story and 1 more | 6 hr |
| May 30, 12:27 AM CDT | Tornado Warning | DMX | Jasper, Marshall | 33 min |
| May 30, 12:41 AM CDT | Tornado Warning | DMX | Tama | 34 min |
| May 30, 12:46 AM CDT | Tornado Warning | DMX | Dallas | 31 min |
| May 30, 1:04 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 41 min |
| May 30, 1:14 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 46 min |
| May 30, 1:41 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Clarke, Dallas, Guthrie, Madison and 2 more | 49 min |
| May 30, 1:50 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union, Warren | 40 min |
| May 30, 1:53 AM CDT | Flash Flood Warning | DMX | Black Hawk, Grundy, Hardin, Marshall, Tama | 6 hr |
| May 30, 2:01 AM CDT | Flash Flood Warning | DMX | Audubon, Dallas, Guthrie | 6 hr |
| May 30, 4:05 AM CDT | Tornado Warning | DMX | Clarke, Union | 40 min |
| May 30, 4:40 AM CDT | Tornado Warning | DMX | Clarke, Lucas, Warren | 19 min |
| May 30, 4:57 AM CDT | River Flood Warning | DMX | Jasper | 18 days |
| May 30, 5:01 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion | 44 min |
| May 30, 5:18 AM CDT | Tornado Warning | DMX | Mahaska, Marion | 42 min |
| May 30, 5:37 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 23 min |
| May 30, 5:56 AM CDT | Areal Flood Warning | DMX | Carroll, Crawford, Greene | 8 hr |
| May 30, 6:29 AM CDT | Areal Flood Warning | DMX | Boone, Calhoun, Greene, Hamilton, Hardin, Story and 1 more | 6 hr |
| May 30, 6:32 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 43 min |
| May 30, 6:51 AM CDT | Areal Flood Warning | DMX | Black Hawk, Grundy, Hardin, Marshall, Tama | 12 hr |
| May 30, 7:41 AM CDT | River Flood Warning | DMX | Marshall | 58 hr |
| May 30, 7:52 AM CDT | Areal Flood Warning | DMX | Audubon, Dallas, Guthrie | 5 hr |
| May 30, 8:53 AM CDT | River Flood Warning | DMX | Story | 31 hr |
| May 30, 9:38 AM CDT | River Flood Warning | DMX | Polk | 25 days |
| May 30, 9:38 AM CDT | River Flood Warning | DMX | Dallas, Polk | 3 days |
| May 30, 9:38 AM CDT | River Flood Warning | DMX | Polk | 20 days |
| May 30, 9:38 AM CDT | River Flood Warning | DMX | Polk | 20 days |
| May 30, 9:38 AM CDT | River Flood Warning | DMX | Humboldt | 12 hr |
| May 30, 9:38 AM CDT | River Flood Warning | DMX | Polk | 4 days |
| May 30, 12:30 PM CDT | Areal Flood Warning | DMX | Boone, Story | 11 hr |
| May 30, 12:53 PM CDT | Areal Flood Warning | DMX | Webster | 6 hr |
| May 30, 12:57 PM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 9 hr |
| May 30, 2:09 PM CDT | Areal Flood Warning | DMX | Greene | 6 hr |
| May 30, 3:34 PM CDT | River Flood Warning | DMX | Black Hawk, Butler | 53 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.